Alert archive / Kentucky / Freeze Warnings in 2011

Freeze Warning 2, NWS Wilmington, OH

October 29, 2011Lewis County, Kentucky; Scioto County, Ohio

NWS Wilmington, OH issued this freeze warning at Oct 29, 2011, 3:32 PM EDT for Lewis County, Kentucky; Scioto County, Ohio. It took effect at Oct 30, 2011, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2011, 3:32 PM EDT (19:32 UTC)
In effect from
Oct 30, 2011, 12:00 AM EDT
Expired
Oct 30, 2011, 10:00 AM EDT
In force
10 hr
Issued by
NWS Wilmington, OH

Counties Lewis County, KY, Scioto County, OH

The radar

The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WWUS71 KILN 291932
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
332 PM EDT SAT OCT 29 2011

...BELOW FREEZING TEMPERATURES WILL IMPACT SOUTH CENTRAL OHIO AND
NORTHEAST KENTUCKY...

.CLEARING SKIES AND A COLD AIRMASS WILL RESULT IN BELOW FREEZING
TEMPERATURES TONIGHT THROUGH MID MORNING SUNDAY.

KYZ100-OHZ088-300345-
/O.NEW.KILN.FZ.W.0002.111030T0400Z-111030T1400Z/
LEWIS-SCIOTO-
INCLUDING THE CITIES OF...VANCEBURG...PORTSMOUTH
332 PM EDT SAT OCT 29 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY. 

* TEMPERATURES...LOW TEMPERATURES WILL FALL TO THE UPPER 20S.

* TIMING...TEMPERATURES WILL BE BELOW FREEZING FROM MIDNIGHT
  THROUGH 9 AM.

* IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW
32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND
CLOSE TO THE WARNED AREA.

&&

$$
2 follow-up statements
824 
WWUS71 KILN 300142
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
942 PM EDT SAT OCT 29 2011

...BELOW FREEZING TEMPERATURES WILL IMPACT SOUTH CENTRAL OHIO AND
NORTHEAST KENTUCKY...

.CLEARING SKIES AND A COLD AIRMASS WILL RESULT IN BELOW FREEZING
TEMPERATURES TONIGHT THROUGH MID MORNING SUNDAY.

KYZ100-OHZ088-300945-
/O.CON.KILN.FZ.W.0002.111030T0400Z-111030T1400Z/
LEWIS-SCIOTO-
INCLUDING THE CITIES OF...VANCEBURG...PORTSMOUTH
942 PM EDT SAT OCT 29 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY...

* TEMPERATURES...LOW TEMPERATURES WILL FALL INTO THE UPPER 20S.

* TIMING...TEMPERATURES WILL BE BELOW FREEZING FROM MIDNIGHT 
  THROUGH 9 AM. 

* IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW
32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND
CLOSE TO THE WARNED AREA.

&&

$$

HATZOS
814 
WWUS71 KILN 300732
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
332 AM EDT SUN OCT 30 2011

...BELOW FREEZING TEMPERATURES WILL IMPACT SOUTH CENTRAL OHIO AND
NORTHEAST KENTUCKY...

.CLEARING SKIES AND A COLD AIRMASS WILL RESULT IN BELOW FREEZING
TEMPERATURES THROUGH MID MORNING.

KYZ100-OHZ088-301400-
/O.CON.KILN.FZ.W.0002.000000T0000Z-111030T1400Z/
LEWIS-SCIOTO-
INCLUDING THE CITIES OF...VANCEBURG...PORTSMOUTH
332 AM EDT SUN OCT 30 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...AROUND 30.

* TIMING...TEMPERATURES WILL BE BELOW FREEZING THROUGH 9 AM.

* IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW
32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND
CLOSE TO THE WARNED AREA.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Oct 29, 1:49 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Oct 29, 1:49 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
149 PM EDT SAT OCT 29 2011

.SYNOPSIS...
A WEAK DISTURBANCE WILL PUSH ACROSS THE AREA TODAY. HIGH PRESSURE
WILL SETTLE BACK IN FOR SATURDAY NIGHT INTO SUNDAY...BEFORE
ANOTHER DISTURBANCE AFFECTS THE REGION SUNDAY NIGHT AND MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WEAK UPR LVL DISTURBANCE AND ASSOCIATED SFC TROF WILL MOVE INTO
THE FORECAST AREA THIS AFTERNOON. FORCING AND DEEP MOISTURE ARE
LACKING WITH THIS SYSTEM. HOWEVER...SOME DIURNAL HEATING AND
DAYTIME SHALLOW INSTABILITY MAY ALLOW FOR A FEW LIGHT SHOWERS TO
DEVELOP IN THE AFTN...ESPECIALLY ACRS NORTHERN ZONES. AFTER A COLD
START...TEMPERATURES WILL WARM INTO THE UPPER 40S TO THE LOWER 50S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE H5 S/W PULLS QUICKLY E OF THE REGION THIS EVENING...ALLOWING
SFC HIGH PRESSURE TO BUILD IN QUICKLY TONIGHT. SKIES SHOULD GO
CLEAR...WITH MAYBE A FEW CI WORKING IN TOWARDS SUNRISE.

EXPECT TEMPERATURES TO FALL RAPIDLY IN THE CLEAR SKIES. BASED ON
WHAT HAS HAPPENED THE LAST COUPLE OF NIGHTS IN THE CLEAR
SKIES...EXPECT MOST LOCATION TO BE BELOW FREEZING AGAIN SUNDAY MORNING.
THE FROST/FREEZE PROGRAM HAS ENDED FOR ALL COUNTIES EXCEPT SCIOTO
AND LEWIS COUNTY. WITH THE PROSPECT FOR FROST AND FREEZING
TEMPERATURES THERE...A FREEZE WARNING WILL LIKELY BE NEEDED
OVERNIGHT INTO SUNDAY MORNING.

FA GETS ON THE BACKSIDE OF THE HIGH ON SUNDAY AND SLY FLOW WILL
BRING WARMER TEMPERATURES. TREND HAS BEEN TO STAY BELOW GUIDANCE
SO CUT A FEW OFF THEM FOR HIGHS ON SUNDAY. ENERGY AT H5 DIGS INTO
THE UPPER MS VALLEY SUNDAY AND DEVELOPS INTO A CLOSED LOW. THIS
ENERGY SWINGS ACROSS THE REGION SUNDAY NIGHT INTO MONDAY. AN AREA
OF SHOWERS WILL PUSH ACROSS AHEAD OF THE S/W UPPED POPS TO 40 WITH
THE SYSTEM.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
IN THE WAKE OF THIS LOW...UPPER LEVEL RIDGE TO BUILD INTO THE
GREAT LAKES/OHIO VALLEY MONDAY NIGHT/TUESDAY. THIS WL PROVIDE DRY
CONDITIONS INTO MID WEEK.

THE NUMERICAL MODELS ARE HAVING DIFFICULTY RESOLVING SPLIT FLOW WITH
12Z GFS SOLN PHASING THE FLOW AND THEREFORE IS MORE PROGRESSIVE...
WHILE THE 00Z ECMWF SOLN MAINTAINED A SPLIT FLOW. 12Z ECMWF SOLN NOW
HAS TRENDED CLOSER TO 12Z GFS INDICATING MORE PHASING AND THEREFORE
IT ALSO IS MORE PROGRESSIVE WITH LATE WEEK SYSTEM.

EITHER WAY EXPECT WEDNESDAY TO REMAIN DRY WITH A MODERATING
TREND FOR TEMPS.

DUE TO SIGNIFICANT SOLN DIFFERENCES...CONFIDENCE LEVEL DROPS LATE
NEXT WEEK. WILL ALLOW FOR LOW CHANCE POPS FOR SHOWERS DEVELOPING
LATE WEDNESDAY NIGHT INTO THURSDAY AND THEN END POPS FROM THE NW
EARLY ON FRIDAY. HAVE TRENDED THURSDAY/FRIDAY HIGH TEMPS A LTL BELOW
MEX GUIDANCE DUE TO CLOUDS/PRECIPITATION.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
WEAK UPPER LEVEL DISTURBANCE AND SURFACE TROF WILL PUSH THROUGH
THE REGION DURING THE REMAINDER OF THE AFTERNOON INTO THE EVENING
HOURS. HIGH BASED BKN CUMULUS CLOUDS WILL OCCUR WITH SOME MID
CLOUDS MIXED IN. ONCE TROF AXIS PASSES BY...A SURFACE RIDGE OF
HIGH PRESSURE WILL BUILD INTO THE REGION OVERNIGHT. THIS WILL
BRING MAINLY CLEAR SKIES AND LIGHT TO CALM WINDS. RADIATION FOG
WILL BE LIKELY OVERNIGHT INTO SUNRISE SUNDAY AT THE NORMALLY FOG
PRONE LOCATIONS OF KLUK...KILN AND KLCK. WORST CONDITIONS SHOULD
OCCUR AT KLUK AND KLCK WHERE IFR OR LOWER CONDITIONS ARE EXPECTED.
ELSEWHERE...MVFR VSBYS WILL BE POSSIBLE EXCEPT AT KDAY WHERE VFR
CONDITIONS ARE EXPECTED. FOG WILL BURN OFF QUICKLY BETWEEN 12Z AND
14Z DUE TO DAYTIME HEATING AND AN INCREASING SFC PRESSURE
GRADIENT. HIGH LEVEL CLOUDS ARE FORECAST ON SUNDAY IN A DEVELOPING
WAA PATTERN AHEAD OF THE NEXT WEATHER SYSTEM.

OUTLOOK...MVFR CEILINGS WILL BE POSSIBLE SUNDAY NIGHT INTO
MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN/SITES
NEAR TERM...HICKMAN/SITES
SHORT TERM...SITES
LONG TERM...AR
AVIATION...HICKMAN
Hazardous weather outlook, Oct 29, 10:06 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1006 AM EDT SAT OCT 29 2011

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-301415-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-
1006 AM EDT SAT OCT 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ100-OHZ088-301415-
LEWIS-SCIOTO-
1006 AM EDT SAT OCT 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTH
CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

CONDITIONS WILL BE FAVORABLE FOR WIDESPREAD FROST TONIGHT. IN ADDITION...
MOST LOCATIONS WILL SEE TEMPERATURES DROP AT OR BELOW FREEZING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 2:16 AM EDTFreeze WarningILNBoone, Bracken, Campbell, Carroll, Gallatin, Grant and 4 more8 hr

Nearby

Freeze Warnings in Kentucky, 2011Freeze Warnings in Ohio, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.